Vitamin D and crizotinib - 1273534

Thu, 04/07/2016 - 08:39

Is there any reason why a NSCLC patient who's on crizotinib should not take a vitamin D supplement?
I'm asking because my family member has been diagnosed with metastatic NSCLC adenocarcinoma (with liver and bone mets). She had significant bone loss in her femur area and had a rod and pin implanted to help prevent a hip fracture. She is now doing well on crizotinib and has received injections of Xgeva.
When her last blood work was done, however, her vitamin D level was 22 (which the lab labeled as "insufficient"). Is a conservative dose (e.g., 2,000 IU daily) of a vitamin D supplement considered safe when a person is on crizotinib? Thanks very much!

Forums
Revision log message
Created by FeedsNodeProcessor

catdander

Hi rshannonhouse,

There's nothing on the prescribing information that suggests vitamin D should be avoided while taking crizotinib. But it does point out the importance of letting your doctor know what other drugs (vitamins included) you're taking in case there are individual reasons why they may not be alright. "Tell your healthcare provider about the medicines you take, including prescription medicines, over-the-counter medicines, vitamins, and herbal supplements." http://labeling.pfizer.com/ShowLabeling.aspx?id=676

I hope she does well for a long time on crizotinib. Lot's of great luck!
Janine